Alert archive / Arizona / Dust Storm Warnings in 2012

Dust Storm Warning 2, NWS Tucson, AZ

May 9, 2012Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this dust storm warning at May 9, 2012, 2:41 PM MST for Pima County, Pinal County, Arizona. It was in force for 2 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 9, 2012, 2:41 PM MST (21:41 UTC)
Expired
May 9, 2012, 5:00 PM MST
In force
2 hr
Issued by
NWS Tucson, AZ

Counties Pima County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 3:55 PM MSTHAIL 0.255 E Queen Creek, AZ
May 9, 4:16 PM MSTHAIL 0.25Queen Valley, AZ
May 9, 4:20 PM MSTHAIL 0.251 E Apache Junction, AZ
May 9, 4:35 PM MSTTSTM WND DMG5 E Queen Creek, AZMOBILE HOMES OFF FOUNDATIONS. POWER LINES DOWN. GERMAIN AND IRONWOOD.
May 9, 4:37 PM MSTHAIL 0.25Apache Junction, AZ
May 9, 5:00 PM MSTTSTM WND GST 584 N Maricopa, AZ
May 9, 5:10 PM MSTTSTM WND GST 584 N Maricopa, AZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 9.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2012-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2012-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-387 J/kg
Mixed-layer LCL
2533 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WWUS75 KTWC 092141
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
241 PM MST WED MAY 9 2012


AZZ504-092300-
/O.CAN.KTWC.DS.W.0001.120510T2100Z-120510T2300Z/
/O.NEW.KTWC.DS.W.0002.120509T2141Z-120509T2300Z/
TUCSON METRO AREA-
INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL
241 PM MST WED MAY 9 2012

...DUST STORM WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...
...DUST STORM WARNING IS CANCELLED...

CORRECTION TO PREVIOUS WARNING FOR CORRECT DATE.

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* TIMING...AN AREA OF BLOWING DUST WITH LOW VISIBLITY IS MOVING 
  NORTHWARD THROUGH THE CITY OF TUCSON. THIS WILL CONTINUE 
  THROUGH ABOUT 4 PM. 

* WINDS...WINDS UP TO 35 TO 45 MPH ARE POSSIBLE THROUGH 4 PM.

* VISIBILITY...VISIBILITY WILL BE LOCALLY LESS THAN ONE QUARTER
  OF A MILE. 

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTRA CAUTION AS WELL AS
  PEOPLE WHO ARE ESPECIALLY SENSITIVE TO DUST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE
VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS
AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR
APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR
AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY
BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE
LIGHTS ARE NOT ILLUMINATED.

PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE
STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS DUST STORM.

&&

$$
5 follow-up statements
386 
WWUS75 KTWC 092144
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
244 PM MST WED MAY 9 2012

AZZ504-092300-
/O.CON.KTWC.DS.W.0002.000000T0000Z-120509T2300Z/
TUCSON METRO AREA-
INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL
244 PM MST WED MAY 9 2012

...DUST STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A DUST STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON. 

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON.

* TIMING...AN AREA OF BLOWING DUST WITH LOW VISIBLITY IS MOVING
  NORTHWARD THROUGH THE CITY OF TUCSON INTO MARANA AND ORO VALLEY. THIS
  WILL CONTINUE THROUGH ABOUT 4 PM.

* WINDS...WINDS UP TO 35 TO 45 MPH ARE POSSIBLE THROUGH 4 PM.

* VISIBILITY...VISIBILITY WILL BE LOCALLY LESS THAN ONE QUARTER 
  OF A MILE.

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTRA CAUTION AS WELL AS 
  PEOPLE WHO ARE ESPECIALLY SENSITIVE TO DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE
VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS
AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR
APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR
AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY
BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE
LIGHTS ARE NOT ILLUMINATED.

PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE
STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS DUST STORM.

&&

$$
625 
WWUS75 KTWC 092200
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
300 PM MST WED MAY 9 2012

AZZ506-100000-
/O.EXB.KTWC.DS.W.0002.000000T0000Z-120510T0000Z/
SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...MAMMOTH...ORACLE
300 PM MST WED MAY 9 2012

...DUST STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 


* TIMING...AN AREA OF BLOWING DUST WITH LOW VISIBLITY IS MOVING
  NORTHWARD INTO SOUTHERN PORTIONS OF EASTERN PINAL COUNTY AND
  WILL BE MOVING INTO SADDLEBROOK AND ORACLE BY 330 PM. 

* WINDS...WINDS UP TO 35 TO 45 MPH ARE POSSIBLE THROUGH 5 PM.

* VISIBILITY...VISIBILITY WILL BE LOCALLY LESS THAN ONE QUARTER 
  OF A MILE.

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTRA CAUTION AS WELL AS 
  PEOPLE WHO ARE ESPECIALLY SENSITIVE TO DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE
VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS
AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR
APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR
AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY
BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE
LIGHTS ARE NOT ILLUMINATED.

PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE
STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS DUST STORM.

&&

$$

AZZ504-092300-
/O.CON.KTWC.DS.W.0002.000000T0000Z-120509T2300Z/
TUCSON METRO AREA-
INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL
300 PM MST WED MAY 9 2012

...DUST STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A DUST STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON. 

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON.

* TIMING...AN AREA OF BLOWING DUST WITH LOW VISIBLITY WILL
  CONTINUE ACROSS THE TUCSON METRO AREA THROUGH 4 PM. 

* WINDS...WINDS UP TO 35 TO 45 MPH ARE POSSIBLE THROUGH 4 PM.

* VISIBILITY...VISIBILITY WILL BE LOCALLY LESS THAN ONE QUARTER 
  OF A MILE.

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTRA CAUTION AS WELL AS 
  PEOPLE WHO ARE ESPECIALLY SENSITIVE TO DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE
VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS
AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR
APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR
AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY
BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE
LIGHTS ARE NOT ILLUMINATED.

PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE
STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS DUST STORM.

&&

$$
522 
WWUS75 KTWC 092217
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
317 PM MST WED MAY 9 2012

AZZ505-100000-
/O.EXA.KTWC.DS.W.0002.000000T0000Z-120510T0000Z/
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITY OF...PICACHO PEAK STATE PARK
317 PM MST WED MAY 9 2012

...DUST STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING...AN AREA OF BLOWING DUST WITH LOW VISIBILITY IS MOVING
  NORTHWARD INTO SOUTHERN PORTIONS OF EASTERN PINAL COUNTY AND
  WILL BE MOVING INTO RED ROCK...SADDLEBROOK AND ORACLE BY 330 PM.

* WINDS...WINDS UP TO 35 TO 50 MPH ARE POSSIBLE THROUGH 5 PM.

* VISIBILITY...VISIBILITY WILL BE LOCALLY LESS THAN ONE QUARTER 
  OF A MILE.

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTRA CAUTION AS WELL AS 
  PEOPLE WHO ARE ESPECIALLY SENSITIVE TO DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE
VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS
AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR
APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR
AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY
BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE
LIGHTS ARE NOT ILLUMINATED.

PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE
STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS DUST STORM.

&&

$$

AZZ504-092330-
/O.CON.KTWC.DS.W.0002.000000T0000Z-120509T2300Z/
TUCSON METRO AREA-
INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL
317 PM MST WED MAY 9 2012

...DUST STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A DUST STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON. 

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON.

* TIMING...AN AREA OF BLOWING DUST WITH LOW VISIBILITY WILL 
  CONTINUE ACROSS THE TUCSON METRO AREA THROUGH 4 PM. 

* WINDS...WINDS UP TO 35 TO 45 MPH ARE POSSIBLE THROUGH 4 PM.

* VISIBILITY...VISIBILITY WILL BE LOCALLY LESS THAN ONE QUARTER 
  OF A MILE.

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTRA CAUTION AS WELL AS 
  PEOPLE WHO ARE ESPECIALLY SENSITIVE TO DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE
VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS
AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR
APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR
AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY
BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE
LIGHTS ARE NOT ILLUMINATED.

PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE
STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS DUST STORM.

&&

$$

AZZ506-100000-
/O.CON.KTWC.DS.W.0002.000000T0000Z-120510T0000Z/
SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...MAMMOTH...ORACLE
317 PM MST WED MAY 9 2012

...DUST STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A DUST STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING...AN AREA OF BLOWING DUST WITH LOW VISIBILITY IS MOVING 
  NORTHWARD INTO SOUTHERN PORTIONS OF EASTERN PINAL COUNTY AND 
  WILL BE MOVING INTO SADDLEBROOK AND ORACLE BY 330 PM. 

* WINDS...WINDS UP TO 35 TO 50 MPH ARE POSSIBLE THROUGH 5 PM.

* VISIBILITY...VISIBILITY WILL BE LOCALLY LESS THAN ONE QUARTER 
  OF A MILE.

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTRA CAUTION AS WELL AS 
  PEOPLE WHO ARE ESPECIALLY SENSITIVE TO DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE
VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS
AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR
APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR
AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY
BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE
LIGHTS ARE NOT ILLUMINATED.

PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE
STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS DUST STORM.

&&

$$
512 
WWUS75 KTWC 092306
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
406 PM MST WED MAY 9 2012

AZZ504-100015-
/O.EXP.KTWC.DS.W.0002.000000T0000Z-120509T2300Z/
TUCSON METRO AREA-
INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL
406 PM MST WED MAY 9 2012

...DUST STORM WARNING HAS EXPIRED...

THE DUST STORM WARNING IS NO LONGER IN EFFECT. AT 4 PM MST
VISIBILITIES WERE GENERALLY SIGNIFICANTLY IMPROVED ACROSS THE
TUCSON METRO AREA AND EASTERN PIMA COUNTY. GUSTY WINDS TO 40 MPH
WILL STILL BE POSSIBLE ALONG WITH VISIBILITIES FALLING TO AROUND
1 MILE AT TIMES.

$$

AZZ505-506-100015-
/O.CON.KTWC.DS.W.0002.000000T0000Z-120510T0000Z/
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...PICACHO PEAK STATE PARK...MAMMOTH...
ORACLE
406 PM MST WED MAY 9 2012

...DUST STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A DUST STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING...AN AREA OF BLOWING DUST WITH LOW VISIBILITY IS MOVING
  THROUGH PORTIONS OF EASTERN PINAL COUNTY...PRIMARILY FROM NEAR
  INTERSTATE 10 EASTWARD.

* WINDS...WINDS UP TO 35 TO 50 MPH ARE POSSIBLE THROUGH 5 PM.

* VISIBILITY...VISIBILITY WILL BE LOCALLY LESS THAN ONE QUARTER 
  OF A MILE.

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTRA CAUTION AS WELL AS 
  PEOPLE WHO ARE ESPECIALLY SENSITIVE TO DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE
VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS
AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR
APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR
AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY
BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE
LIGHTS ARE NOT ILLUMINATED.

PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE
STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS DUST STORM.

&&

$$
841 
WWUS75 KTWC 100002
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
502 PM MST WED MAY 9 2012


AZZ505-506-100115-
/O.EXP.KTWC.DS.W.0002.000000T0000Z-120510T0000Z/
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...PICACHO PEAK STATE PARK...MAMMOTH...
ORACLE
502 PM MST WED MAY 9 2012

...DUST STORM WARNING HAS EXPIRED...

THE DUST STORM WARNING IS NO LONGER IN EFFECT. AT 5 PM MST
VISIBILITIES WERE GENERALLY SIGNIFICANTLY IMPROVED ACROSS THE
AREA. GUSTY WINDS TO 40 MPH WILL STILL BE POSSIBLE ALONG WITH
VISIBILITIES FALLING TO AROUND 1 MILE AT TIMES.

$$

What forecasters said that day

The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at May 9, 2:05 PM MST, 36 minutes earlier.

Area forecast discussion, May 9, 2:05 PM MST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
205 PM MST WED MAY 9 2012

.SYNOPSIS...A LOW PRESSURE SYSTEM TRACKING THROUGH NORTHERN MEXICO
WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA THIS AFTERNOON
AND EVENING. A FEW RESIDUAL SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE NEAR THE NEW MEXICO BORDER THURSDAY. OTHERWISE...DRY
CONDITIONS AND WARMING TEMPERATURES ARE THEN EXPECTED INTO THIS
WEEKEND.

&&

.DISCUSSION...CONVECTION HAS DEVELOPED AS EXPECTED ACROSS SOUTHEAST
ARIZONA OVER THE PAST SEVERAL HOURS. THE BULK OF THE ACTIVITY HAS
OCCURRED ACROSS COCHISE...SANTA CRUZ AND CENTRAL PIMA COUNTIES WITH
MORE ISOLATED CONVECTION ACROSS GRAHAM/GREENLEE COUNTIES AND LITTLE
TO NOTHING SO FAR FROM TUCSON NORTHWARD INTO SOUTHEAST PINAL
COUNTY. WE'VE HAD MANY REPORTS OF DIME SIZE HAIL FROM THESE STORMS
FOCUSED ON THE RIO RICO AND DOUGLAS AREAS OVER THE LAST HOUR OR SO.
THIS HAIL WAS EVEN COVERING THE GROUND IN SOME LOCATIONS. WINDS HAVE
BEEN LESS OF AN ISSUE SO FAR BUT WE'VE SEEN OUTFLOW WIND GUSTS TO
ABOUT 30 TO 40 MPH IN THE TUCSON METRO WHICH KICKED UP SOME DUST
NEAR THE I-10/I-19 INTERCHANGE THAT WAS VISIBLE FROM THE OFFICE.
LATEST RADAR TRENDS SHOW THE STRONGEST STORMS NEAR THE INTERNATIONAL
BORDER ACROSS SANTA CRUZ AND SOUTHERN COCHISE COUNTIES WITH A
GENERAL WEST TO NORTHWEST MOVEMENT OF ABOUT 10 TO 20 MPH. STILL A
TOUGH CALL WHETHER CONVECTIVE ACTIVITY MAKES IT INTO TUCSON BUT WILL
MAINTAIN CHANCE POPS INTO THIS EVENING.

THE UPPER LOW NOW ACROSS NORTHERN MEXICO WHICH RESULTED IN THE
INCREASED MOISTURE ALONG WITH THE SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO PUSH EAST THURSDAY. THERE WILL STILL BE ENOUGH RESIDUAL
MOISTURE FOR SLIGHT CHANCE TO LOW END CHANCE POPS MAINLY ACROSS
COCHISE/GRAHAM/GREENLEE COUNTIES. THEREAFTER...GENERALLY DRY
CONDITIONS ARE EXPECTED THIS WEEKEND WITH MUCH WARMER TEMPERATURES
AS RIDGING ALOFT WILL BE IN CONTROL. MOSTLY DRY CONDITIONS ARE
EXPECTED INTO NEXT WEEK AS WELL...ALTHOUGH A WEAK AREA OF LOW
PRESSURE COMBINED WITH JUST ENOUGH MOISTURE WILL RESULT IN SLIGHT
CHANCE POPS FOR THE WHITE MOUNTAINS TUESDAY.

&&

.AVIATION...EASTERLY FLOW ASSOCIATED WITH LOW PRESSURE MOVING
THROUGH SONORA MEXICO WILL CONTINUE TO INCREASE MOISTURE ACROSS THE
AREA. THIS WILL CONTINUE THE CHANCE FOR SHOWERS AND THUNDERSTORMS
TODAY AND INTO THIS EVENING.

THRU 10/04Z SCT080-100 BKN150 SCT SHRA/TSRA. LCL CIGS BKN040 WITH
MTNS OBSCD. WIND GUSTS UP TO 45 KTS NEAR TSTMS. AFT 10/04Z SCT100
BKN150 ISOLD SHRA. SURFACE WIND EASTERLY 10-20 KTS WITH LOCAL GUSTS
UP TO 30 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM PUSHING THROUGH SONORA MEXICO
TODAY WILL BRING A SUSTAINED EASTERLY FLOW IMPORTING MOISTURE INTO
THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE
AREA THIS AFTERNOON AND EVENING...WITH STRONG GUSTY OUTFLOWS
ASSOCIATED WITH SOME STORMS.

SHOWER ACTIVITY WILL RETREAT AS LOW EXITS...TAKING MOISTURE WITH IT.
HOWEVER...MAY STILL SEE ISOLATED ACTIVITY NEAR THE NEW MEXICO BORDER
THURSDAY. DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES WILL RETURN
FRIDAY THROUGH SUNDAY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

WEATHER.GOV/TUCSON
Hazardous weather outlook, May 9, 2:10 PM MST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
210 PM MST WED MAY 9 2012

AZZ501>515-101300-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
210 PM MST WED MAY 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST
ARIZONA INTO THIS EVENING. THESE THUNDERSTORMS WILL PRODUCE SMALL
HAIL AND GUSTY WINDS LOCALLY UP TO 50 MPH. SOME OF THESE STRONG WINDS
WILL PRODUCE LOCALIZED AREAS OF BLOWING DUST...WHERE VISIBILITIES
MAY BRIEFLY DROP BELOW ONE HALF OF A MILE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS GRAHAM...GREENLEE AND
COCHISE COUNTIES THURSDAY. OTHERWISE...DRY WEATHER IS EXPECTED
THIS WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:17 PM MSTSpecial Weather StatementTWCGraham43 min
May 9, 2:34 PM MSTDust Storm WarningTWCPima7 min

Nearby

Dust Storm Warnings in Arizona, 2012Every dust storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.